Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The largest sum-free subsequence from a sequence of $ n$ numbers


Author: S. L. G. Choi
Journal: Proc. Amer. Math. Soc. 39 (1973), 42-44
MSC: Primary 10L99
MathSciNet review: 0313216
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ g(n)$ denote the largest integer so that from any sequence of $ n$ real numbers one can always select a sum-free subsequence of $ g(n)$ numbers. Erdös has shown that $ g(n) > {2^{ - 1/2}}{n^{1/2}}$. In this paper we obtain an improved estimate by a different method.


References [Enhancements On Off] (What's this?)

  • [1] P. Erdős, Extremal problems in number theory, Proc. Sympos. Pure Math., Vol. VIII, Amer. Math. Soc., Providence, R.I., 1965, pp. 181–189. MR 0174539

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10L99

Retrieve articles in all journals with MSC: 10L99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0313216-3
Keywords: Sum-free, subsequence, real numbers
Article copyright: © Copyright 1973 American Mathematical Society